Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Louisville, KY

March 27, 2000Clark County, Floyd County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 27, 2000, 2:36 AM EST for Clark County, Floyd County, Indiana. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 2:36 AM EST (07:36 UTC)
Expired
Mar 27, 2000, 2:55 AM EST
In force
19 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Clark County, IN, Floyd County, IN

What was reported inside it

TimeReportWhereRemark
Mar 27, 2:40 AM ESTHail 0.75New Albany, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2737 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 270737
SVRSDF
INC019-043-270755-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 AM EST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA
  EASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 255 AM EST

* AT 233 AM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 2 MILES SOUTHEAST OF EDWARDSVILLE...OR ABOUT 8
  MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE AROUND 240 AM EST
  HAMBURG...JEFFERSONVILLE...SELLERSBURG...SMT. JOESEPH AROUND 245 AM
  EST
  BENNETTSVILLE...SPEED AROUND 250 AM EST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER
IMMEDIATELY!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:35 PM EST, 13 hours 1 minute earlier.

Area forecast discussion, Mar 26, 1:35 PM EST, 13 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EST SUN MAR 26 2000

ALL MODELS IN AGREEMENT.

CLEAR SKIES AND LIGHT AND VARIABLE WIND WAS EVIDENT THROUGHOUT
KENTUCKY AS ADVERTISED DURING THE AFTERNOON. NGM MOS CLOSE AT EARLY
AFTN AND SEEMS RSNBL OVRNGT AND MONDAY.

COLD FRONT NOW ADVANCING RAPIDLY SOUTHEAST ACROSS THE CENTRAL PLAINS
WILL BE KNOCKING ON KENTUCKY'S DOORSTEP DURING TOWARD MORNING.

MOISTURE IS LIMITED AND FRONTAL SYSTEM WILL PASS THROUGH THE STATE
QUICKLY THUS RAINFALL WILL BE LESS THAN A THIRD OF AN INCH IN MOST
AREAS.

CAN'T RULE OUT THE POSSIBLITY OF AN ISOLATED THUNDERSTORM ALONG AND
NEAR FRONT..ESP..OVER SOUTHERN KENTUCKY.

XPCT SFC WIND TO BECOME NORTHWEST ON MONDAY WITH MAX TEMPERATURES
REALIZED DURING THE MORNING.

.SDF...NONE.

RDC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:12 AM ESTSevere Thunderstorm WarningLMKHarrison18 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.